MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Catalog Number GN1500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a gooseneck snare with a non-medtronic guidewire during treatment of a calcified lesion in the patients left distal tibial/popliteal trunk.Moderate vessel calcification was reported.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) followed during preparation, procedure, post-procedure without issue.Embolic protection was used.The vessel was pre and post dilated.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device.It was reported that the radiopaque marker on the snare catheter dislodged and was jailed with a coronary stent.A second snare was opened and the intergraged embolic protection was removed but the radiopaque snare marker was left in the patient.No health consequences or impact reported.
 
Additional Manufacturer Narrative
Product analysis: the snare wire and micro catheter were returned coiled together for evaluation.Damage was observed to the tubing of the snare wire.An s shaped bend was observed on the catheter.A kink was observed on the distal section of the catheter.Approximately 102 cm of the catheter were returned.The distal tip and marker band were detached and were not returned for evaluation.One still image was provided for evaluation.It is unclear from the image attached that the markerband detached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19750159
Report Number2183870-2024-00220
Device Sequence Number9015760
Product Code DQY
UDI-Device Identifier00763000225261
UDI-Public00763000225261
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K970668
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGN1500
Device Lot NumberB607010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date10/11/2024
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale